Alert archive / Wisconsin / River Flood Warnings in 2009

River Flood Warning 3, NWS Milwaukee, WI

February 12, 2009Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Feb 12, 2009, 4:01 AM CST for Green County, Rock County, Wisconsin. It took effect at Feb 12, 2009, 4:13 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 4:01 AM CST (10:01 UTC)
In effect from
Feb 12, 2009, 4:13 AM CST
Expired
Feb 13, 2009, 12:07 AM CST
In force
20 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sugar River at Brodhead (BROW3).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KMKX 121001
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CST THU FEB 12 2009

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...

  SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES

WIC045-105-122125-
/O.NEW.KMKX.FL.W.0003.090212T1013Z-090212T2125Z/
/BROW3.1.ER.090212T1013Z.090212T1200Z.090212T1525Z.NO/
401 AM CST THU FEB 12 2009

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUGAR RIVER AT BRODHEAD.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:45 AM THURSDAY THE STAGE WAS 5.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 5.0 FEET. 
* AT 5.0 FEET...SOME ROADS BECOME FLOODED ABOUT 6 MILES DOWNSTREAM IN
  AVON TOWNSHIP IN ROCK COUNTY.  IN THE AVON BOTTOMS AREA OF ROCK 
  COUNTY...SOME MINOR FLOODING DEVELOPS IN SUGAR RIVER PARK...
  INCLUDING THE BOAT RAMP.

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          
-               FLOOD  FULL      OBSERVED         
LOCATION       STAGE  STAGE    STAGE/TIME
 
BRODHEAD         5.0   4.5   4.99 04 AM 02/12

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
 
BRODHEAD         4.99  04 AM 02/12    0.51       5.04 06 AM 02/12

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED
SITES...

(BROW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 6 PM-MIDN   0.00
BRODHEAD: MIDN-6 AM   0.00
BRODHEAD: 6 AM-NOON   0.00
BRODHEAD: NOON-6 PM   0.00

$$
2 follow-up statements
000 
WGUS83 KMKX 121653
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1053 AM CST THU FEB 12 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...WISCONSIN...
 
  FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES 
  SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES 
 
ILC097-WIC059-130453-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-090219T0000Z/
/NMSW3.1.SM.090209T0600Z.090213T1200Z.090218T1800Z.NO/
1053 AM CST THU FEB 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0715 AM THURSDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* AT 12.2 FEET...WATER IS INTO THE LOWER LEVELS OF SOME HOMES IN THE 
  TOWN OF SALEM AND THE VILLAGE OF SILVER LAKE.

$$

WIC045-105-130452-
/O.EXT.KMKX.FL.W.0003.000000T0000Z-090213T0706Z/
/BROW3.1.ER.090212T1107Z.090212T1800Z.090213T0106Z.NO/
1053 AM CST THU FEB 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE SUGAR RIVER AT BRODHEAD.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0715 AM THURSDAY THE STAGE WAS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET. 
* AT 5.0 FEET...SOME ROADS BECOME FLOODED ABOUT 6 MILES DOWNSTREAM IN
  AVON TOWNSHIP IN ROCK COUNTY.  IN THE AVON BOTTOMS AREA OF ROCK 
  COUNTY...SOME MINOR FLOODING DEVELOPS IN SUGAR RIVER PARK...
  INCLUDING THE BOAT RAMP.

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 6 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        FRI  SAT  SUN  MON
 
NEW MUNSTER     10.0   9.0  12.00 07 AM 02/12   12.3 12.1 11.7 11.2
BRODHEAD         5.0   4.5   5.02 07 AM 02/12    4.5  3.6  3.1  2.7

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
 
BRODHEAD         5.02  07 AM 02/12    0.51       5.05 12 PM 02/12
NEW MUNSTER     12.00  07 AM 02/12    0.61      12.28 06 AM 02/13

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 6 AM-NOON      0.00
NEW MUNSTER: NOON-6 PM      0.00
NEW MUNSTER: 6 PM-MIDNIGHT  0.00
NEW MUNSTER: MIDNIGHT-6 AM  0.00

(BROW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 6 AM-NOON      0.00
BRODHEAD: NOON-6 PM      0.00
BRODHEAD: 6 PM-MIDNIGHT  0.00
BRODHEAD: MIDNIGHT-6 AM  0.00
000 
WGUS83 KMKX 122228
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CST THU FEB 12 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
 
  FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES 
  SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES 

 
ILC097-WIC059-131028-
/O.CON.KMKX.FL.W.0002.000000T0000Z-090219T0000Z/
/NMSW3.1.SM.090209T0600Z.090213T1200Z.090218T1800Z.NO/
428 PM CST THU FEB 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0215 PM THURSDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* AT 12.2 FEET...WATER IS INTO THE LOWER LEVELS OF SOME HOMES IN THE 
  TOWN OF SALEM AND THE VILLAGE OF SILVER LAKE.

$$

WIC045-105-130607-
/O.EXT.KMKX.FL.W.0003.000000T0000Z-090213T0607Z/
/BROW3.1.ER.090212T1107Z.090212T1430Z.090213T0007Z.NO/
428 PM CST THU FEB 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE SUGAR RIVER AT BRODHEAD.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0300 PM THURSDAY THE STAGE WAS 4.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET. 
* AT 5.0 FEET...SOME ROADS BECOME FLOODED ABOUT 6 MILES DOWNSTREAM IN
  AVON TOWNSHIP IN ROCK COUNTY.  IN THE AVON BOTTOMS AREA OF ROCK 
  COUNTY...SOME MINOR FLOODING DEVELOPS IN SUGAR RIVER PARK...
  INCLUDING THE BOAT RAMP.

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 6 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        FRI  SAT  SUN  MON
 
NEW MUNSTER     10.0   9.0  12.09 02 PM 02/12   12.2 12.1 11.7 11.2
BRODHEAD         5.0   4.5   4.95 03 PM 02/12    4.5  3.6  3.1  2.7

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
 
BRODHEAD         5.03  08 AM 02/12    0.35       5.00 06 PM 02/12
NEW MUNSTER     12.09  02 PM 02/12    0.52      12.24 06 AM 02/13

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 6 AM-NOON      0.00
NEW MUNSTER: NOON-6 PM      0.00
NEW MUNSTER: 6 PM-MIDNIGHT  0.00
NEW MUNSTER: MIDNIGHT-6 AM  0.00

(BROW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 6 AM-NOON      0.00
BRODHEAD: NOON-6 PM      0.00
BRODHEAD: 6 PM-MIDNIGHT  0.00
BRODHEAD: MIDNIGHT-6 AM  0.00

ZABEL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:37 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 12, 3:37 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST THU FEB 12 2009

.TODAY/TONIGHT/FRIDAY...COUPLE WEAK VORTICITY MAXIMA EXPECTED TO MOVE
EAST-SOUTHEAST ACROSS MY COUNTY WARNING AREA /CWA/ TODAY.
SATELLITE PICTURES SHOW SOME CLOUD-TOP ENHANCEMENT IN SOUTHERN MN
WHICH IS DROPPING SOUTHEAST. SOME VERY LIGHT SNOW OR FLURRIES WITH
THESE COOLER CLOUDS...SO WE THREW IN SOME SCATTERED FLURRIES FOR
THE MORNING HOURS TODAY WITH LOW-LEVEL COLD AIR ADVECTION. SOUTHERN
PART OF MY CWA WILL HAVE CLOUDS ERODE THIS AFTERNOON BACK TO THE NORTH.
QUIET TONIGHT AND FRIDAY AS HIGH PRESSURE TAKES HOLD FROM ND TO
IL TO TN.

.FRIDAY NIGHT AND SATURDAY...MODELS HAVE BEEN INDICATING SNOW FOR
FRIDAY NIGHT...ENDING SATURDAY MORNING. HOWEVER...NAM HAS BEEN
FURTHER NORTH AND GENERATES MORE QPF/SNOW...WHILE GFS HAS IT
WEAKER A ON A MORE SOUTHERLY TRACK. HAVE SPLIT THE MIDDLE AND WILL
GO WITH 1 TO 3 INCHES AS LOW PRESSURE TRACKS THRU MO TO IL TO IN.
THE HIGHEST SNOW TOTALS WILL BE NEAR THE ILLINOIS BORDER. THE
USUAL VORTICITY ADVECTION....WARM AIR ADVECTION/ISENTROPIC LIFT AND
FRONTOGENETIC FORCING ARE ALL THERE ON THE NORTH SIDE OF THE LOW
WITH A LOW-LEVEL JET ON THE EAST SIDE OF IT...IT/S A MATTER OF
WHICH MODEL PANS OUT.

.SATURDAY NIGHT/SUNDAY/MONDAY...HIGH PRESSURE OVER THE PLAINS
MOVES EAST. HOWEVER...GFS HINTS AT SOME LAKE-EFFECT MOISTURE
DROPPING SOUTH/SOUTHWEST FROM LAKE SUPERIOR AND LAKE MICHIGAN.
WILL LEAVE OUT FOR NOW SINCE MODELS WILL ZERO IN WITH LATER RUNS.

.TUESDAY/WEDNESDAY...YET ANOTHER LOW PRESSURE...WITH MODELS
TAKING IT THROUGH MO TO IL TO IN TO NORTHWESTERN OHIO. GFS MODEL
SUGGESTS 0.25 TO 0.35 QPF FOR MY COUNTY WARNING AREA...WITH UP TO
0.50 INCH JUST NORTH OF MY CWA. THIS WOULD TRANSLATE TO 3 TO 5
INCHES FOR MY CWA. LATER FORECASTS WILL GET A BETTER HANDLE ON
THIS SYSTEM.

&&

.AVIATION...STRATUS EDGE LINING UP WELL WITH 1000-850MB RH.  EDGE
NOW PUSHING ACROSS PARTS OF SWRN CWA...HOWEVER SECONDARY SOUTHWARD
SURGE OF THE STRATUS NOTED IN SWRN MN INTO EXTREME NRN IA FROM
11-3.9 MICRON IMAGERY.  THIS SECONDARY SURGE OF LOW LEVEL MOISTURE
RELATED TO LOW LEVEL COLD AIR ADVECTION SETTLES INTO SRN WI DURING
THE MRNG AND THEN BEGINS TO SLOWLY ERODE FROM THE SOUTH AS THE
THERMAL TROUGH GRADUALLY SHIFTS NORTHWARD.  HAVE TO BE CAREFUL NOT
TO RUSH CLEARING AS THERMAL TROUGH LINGERS OVER CWA INTO TNGT AS
UPPER LEVEL JET AXIS SLOWLY DIMINISHES OVER SRN WI TNGT.

AFTER FEW PATCHES OF CLEARING AND PERIOD OF VFR CIGS EARLY THIS
MORNING...THINKING MAINLY CIGS VARYING BTWN VFR AND MVFR LATER IN
THE MRNG LINGERING FOR A TIME BEFORE MORE WIDESPREAD VFR CONDITIONS
AT TAF SITES RETURN BY LATE AFTN. TOTAL COLUMN CONDENSATE FROM 4.0KM
NMM WRF RUN FOR SPC HAS BEEN A GOOD INDICATOR OF STRATUS.  HIGHER
CONDENSATE FROM THIS SOLUTION JUST NORTH OF TAF SITES BY LATE AFTN.

&&

.MARINE...WILL CONVERT GALE WARNING TO SMALL CRAFT ADVISORY FOR
NORTH POINT LIGHT SOUTH TO IL BORDER AND EXTEND UNTIL 22Z. LINGERING
PRESSURE GRADIENT BEHIND DEPARTING LOW PRESSURE GRADUALLY LOOSENS
THROUGH THE DAY SO THAT GUSTY WINDS EXCEEDING ADVISORY LEVELS SHOULD
BE MINIMAL BY 00Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
     LMZ643>646.

&&

SHORT/LONG TERM...34
AVIATION/MARINE...11
Hazardous weather outlook, Feb 12, 3:44 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CST THU FEB 12 2009

WIZ046-047-051-052-056>060-062>072-130945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 AM CST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE FOX RIVER AT NEW MUNSTER WILL REMAIN ABOVE FLOOD STAGE. THE
SUGAR RIVER AT BRODHEAD IS BEING CLOSELY MONITORED AS IT IS RISING
TOWARD FLOOD STAGE.  SEVERAL OTHER RIVERS IN SOUTHERN WISCONSIN
WILL REMAIN AT BANKFUL STAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME AREA RIVERS WILL REMAIN ABOVE BANKFUL STAGE THROUGH THE
WEEKEND...WITH THE FOX RIVER AT NEW MUNSTER REMAINING ABOVE FLOOD
STAGE.

ACCUMULATING SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING...WITH ACCUMULATIONS OF 1 TO 3 INCHES. THE HEAVIEST
ACCUMULATIONS WILL BE TOWARD THE ILLINOIS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-130945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL LATE THIS AFTERNOON FOR
BRISK WEST WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WWW.WEATHER.GOV/MKX

MBK

Nearby

River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.